Hi Fam, :)
QUOTE]I checked my Nurses' PDR (drug book) & my pkg insert re: max dose of Lebatalol. Both say 2400mg. Do you remember where you read that the max dose is 1200mg?
When I was really, really sick with side effects from my various drugs I figured my Labetalol dose was too high. I asked my doctor about the maximum daily dose, and was told I was still within the daily recommendation, with 1200mg being the max. Went to doublecheck with the pharmacist who looked it up for me and came back with the same answer. (1200mg). They were my primary source of information. I also have hypertension treatment guidelines here, which have (among many other things) tables of all of the available drugs for hypertension on the market today and the daily (usual dose/day) for each. Labetalol is listed as 200-800mg/day. I guess as with anything else there are special circumstances. Severe hypertension and an allergy to fillers in pills certainly qualify. My only concern is the long-term effects of such a high dose. I know how sick I was on 800mg. Having been off of that drug completely for a week I feel almost normal again. It's just incredible, I have not felt this good in AGES. I can walk up the stairs, vacuum without stopping every two minutes...etc.etc. I can do anything I want to do (well, almost) without having to wait for tomorrow morning and doing it BEFORE taking the pills.
If you have to take this dose, split it into THREE increments and then you won't get as sick as you normally do.
If you decide to go with the two diuretics,your optimal dosage of Labetalol will be lower and will have to be adjusted accordingly. I read somewhere that Spironolactone is not nearly as effective as the others, so why am I on it? I asked several doctors several times to switch me to other diuretics(mostly because of my fear of accumulating too much potassium in the body). I also asked the cardio to make the recommendation in his report. Never happened. A question to ask my doc.
Judging by your BP readings you mentioned, your BP is not well controlled. Well, mine is not exactly,either. It's unstable in the best of times. I am really excited about this new drug (for me) - day two and no problems so far. I hope you will find something that will work for you!
[QUOTE]list of drugs which can cause drug induced Lupus which Cozaar caused to my body. HCTZ is on that list
I'll have to read up on that! I am sorry this has happened to you. Plus your knee and joint problems from the meds. It's just so scary!
I saw an eye specialist just a couple of hours ago and she confirmed the damage. Most of the vessels in my eyes have hardened. She told me it had happened over a long period of time. :eek:
One thing puzzles me: her recommendation was taking ASPIRIN as a preventative. I am supposed to discuss it with my doctors.(I don't think it will go into her report.) I am now wondering if she meant I should consider taking it for my eyes, or for something else. I don't really want to take it but it will bug me now (not knowing what she meant).
Good luck with finding a new supplier/maker of your HcTZ.